Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 228, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 2, 2014, 4:48 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 2, 2014, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:48 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 2, 3:48 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CDT WED JUL 2 2014 .DISCUSSION... AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING SOUTHEAST ACROSS THE MIDDLE MISSISSIPPI VALLEY TOWARDS THE MID SOUTH THIS AFTERNOON WILL CONTINUE TO ENHANCE LIFT ALONG AND SOUTH OF A SURFACE FRONT STRETCHED FROM WESTERN KENTUCKY ACROSS EASTERN ARKANSAS. THE AIRMASS HAS BECOME MODERATELY UNSTABLE WITH MLCAPES AROUND 2000 J/KG AND MID LEVEL LAPSE RATES AROUND 6.5 C/KM. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE FRONT. A FEW OF THESE STORMS HAVE REACHED SEVERE LIMITS AND THIS POTENTIAL WILL CONTINUE THROUGH EARLY THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT THE THREAT SHOULD REMAIN ISOLATED. ALL CONVECTION SHOULD DIMINISH LATER THIS EVENING AS THE FRONT DROPS SOUTH OF THE REGION AND A DRIER AIRMASS FILTERS SOUTH. CANADIAN HIGH PRESSURE AT THE SURFACE WILL BUILD OVER THE MID SOUTH ON THURSDAY AND REMAIN IN PLACE THROUGH MUCH OF THE HOLIDAY WEEKEND. DRY WEATHER ALONG WITH COOLER TEMPERATURES AND LOWER HUMIDITY LEVELS CAN BE EXPECTED. TEMPERATURES WILL SLOWLY MODERATE BACK TO NEAR SEASONAL AVERAGES ALONG WITH INCREASING HUMIDITY LEVELS BY THE END OF THE WEEKEND. THE UPPER LEVEL FLOW WILL TRANSITION BACK TO NORTHWESTERLY ALOFT AS UPPER RIDGING OVER THE REGION BREAKS DOWN. A SERIES OF UPPER LEVEL SHORTWAVES WILL MOVE ACROSS THE MID SOUTH IN THE FLOW ALOFT AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. TEMPERATURES SHOULD REBOUND BACK TO NEAR AVERAGE WITH A RETURN OF NORMAL SUMMER HUMIDITY LEVELS. JLH && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ALTHOUGH CAN/T RULE OUT A FEW SHRAS/TSRAS DEVELOPING AHEAD OF THE FRONT. HAVE INTRODUCED VCTS WORDING AT 19Z AT KMEM AND KMKL. WILL CONTINUE VCTS WORDING AT KTUP. LIGHT AND VARIABLE WINDS EXPECTED AHEAD OF FRONT. BEHIND FRONT...EXPECT NW WINDS BETWEEN 6-10 KTS. SPEEDS WILL DIMINISH AFTER 00Z BUT INCREASE AGAIN TO 8-10 KTS AFTER 14Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 2, 3:51 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT WED JUL 2 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-032300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 351 PM CDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 40 THIS AFTERNOO AND THIS EVENING. THE PRIMARY THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. THIS THREAT SHOULD DIMINISH BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, Jul 2, 10:55 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING ETOWAH 35.73N 90.23W
07/01/2014 MISSISSIPPI AR EMERGENCY MNGR
*** 1 FATAL *** 16 OLD KILLED BY LIGHTNING IN CHURCH
PARKING LOT
&&
JPMLocal storm report, Jul 2, 10:57 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING OSCEOLA 35.70N 89.99W
07/01/2014 MISSISSIPPI AR EMERGENCY MNGR
MUNICIPAL AIRPORT BURNED BY FIRE CAUSED BY LIGHTNING
&&
JPMLocal storm report, Jul 2, 4:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL SCOBEY 33.93N 89.88W
07/02/2014 E1.00 INCH YALOBUSHA MS PUBLIC
QUARTER SIZE HAIL IN SCOBEY.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:30 PM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jul 1, 8:07 PM CDT | Special Weather Statement | MEG | Carroll | 38 min |
| Jul 1, 8:14 PM CDT | Special Weather Statement | MEG | Tipton | 31 min |
| Jul 2, 12:24 AM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| Jul 2, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 39 min |
| Jul 2, 3:40 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 33 min |
| Jul 2, 5:08 PM CDT | Special Weather Statement | MEG | Chickasaw | 37 min |
| Jul 2, 5:20 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Jul 2, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | MEG | Lee | 24 min |
| Jul 1, 7:45 PM CDT | Special Weather Statement | MEG | Mississippi | 45 min |
| Jul 1, 8:16 PM CDT | Flash Flood Warning | MEG | Craighead, Cross, Mississippi, Poinsett | 3 hr |
| Jul 2, 12:02 AM CDT | Special Weather Statement | MEG | Crittenden, St. Francis | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.